MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 AND CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 AND CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV479T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: visual inspection: no significant deformations or other damage of the valves were detected during the visual inspection.The measurement of plane parallelism could detect a slight deformation of the housing surface.The progav valve housing was subsequently measured and confirmed/indicated the presence of a deformation.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav was tested and is no longer adjustable.Braking force and brake function test: thebrake functionality test has showm that the break function did not operate as expected.The result indicate that the rotor no longer performs as required.Results: first, we performed a visual inspection of the progav.No significant deformations or damage of the value were detected during the visual inspection.However, deformation was detected through a measurement of plane parallelism.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve was permeable but could not be adjusted to all settings, additionally the brake function did not operate as expected.The valve adjusted itself.Deformation can cause the lowering of the housing diaphragm, which, due to the preload set, generates the braking force to hold the rotor in its position.Due to the deformation this is now no longer the case.The brake is defective.The cause of the deformation of the progav® valve and the resultant defect of the rotor could not be determined through our investigation.Significant outside pressure, for example by too much force from the adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav system ((b)(4)) was implanted during a procedure performed on (b)(6) 2011.According to the complainant, the progav system was believed to be dysfunction.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6).

Brand Name
PROGAV SYS W/SA 25 AND CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12410433
Report Number3004721439-2021-00610
Device Sequence Number4382510
Product Code JXG
UDI-Device Identifier04041906029685
UDI-Public4041906029685
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV479T
Device Catalogue NumberFV479T
Device Lot Number20026841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2016
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR